Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 25, 2012, 3:20 PM EDT for Northampton County, Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 25, 2012, 4:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Northampton County, VA
The radar
The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
624
WUUS51 KAKQ 251920
SVRAKQ
VAC131-252000-
/O.NEW.KAKQ.SV.W.0051.120625T1920Z-120625T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
* UNTIL 400 PM EDT
* AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EXMORE TO 10 MILES NORTH OF
CHERITON...AND MOVING SOUTHEAST AT 15 MPH. WIND GUSTS NEAR 60 MPH
HAVE BEEN REPORTED OVER THE CHESAPEAKE BAY WITH THESE STORMS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EXMORE AROUND 330 PM EDT.
WILLIS WHARF AND NASSAWADOX AROUND 335 PM EDT.
CHERITON AND BAY VIEW AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WARDTOWN...FRANKTOWN...SMITH BEACH...BIRDSNEST...MACHIPONGO...
EASTVILLE...SIMPKINS AND OYSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3735 7571 3729 7577 3723 7579 3716 7585
3734 7602 3737 7599 3753 7596 3756 7593
3756 7589 3752 7579 3743 7580 3739 7577
3741 7572 3742 7574 3748 7572 3746 7565
TIME...MOT...LOC 1920Z 314DEG 14KT 3754 7587 3742 7603
WIND...HAIL 60MPH 1.00IN
$$
WRS3 follow-up statements
221
WWUS51 KAKQ 251938
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT MON JUN 25 2012
VAC131-252000-
/O.CON.KAKQ.SV.W.0051.000000T0000Z-120625T2000Z/
NORTHAMPTON VA-
338 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
NORTHAMPTON COUNTY UNTIL 400 PM EDT...
AT 336 PM EDT...A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILLIS
WHARF TO 7 MILES NORTH OF CHERITON...MOVING SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHERITON AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE EASTVILLE...
SIMPKINS AND OYSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3735 7571 3729 7577 3723 7579 3716 7585
3734 7602 3737 7599 3742 7598 3746 7580
3745 7580 3743 7580 3739 7577 3741 7572
3742 7574 3748 7572 3746 7565
TIME...MOT...LOC 1937Z 314DEG 14KT 3746 7575 3739 7597
WIND...HAIL 60MPH 1.00IN
$$
WRS435
WWUS51 KAKQ 251950
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT MON JUN 25 2012
VAC131-252000-
/O.CON.KAKQ.SV.W.0051.000000T0000Z-120625T2000Z/
NORTHAMPTON VA-
350 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
NORTHAMPTON COUNTY UNTIL 400 PM EDT...
AT 349 PM EDT...A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF WILLIS WHARF TO CHERITON...MOVING SOUTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
NORTHAMPTON COUNTY...INCLUDING OYSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3744 7566 3735 7571 3729 7577 3723 7579
3716 7585 3734 7596 3740 7578 3739 7577
3741 7572 3742 7573
TIME...MOT...LOC 1950Z 313DEG 15KT 3741 7569 3734 7591
WIND...HAIL 60MPH 1.00IN
$$
WRS063
WWUS51 KAKQ 252006
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
406 PM EDT MON JUN 25 2012
VAC131-252016-
/O.EXP.KAKQ.SV.W.0051.000000T0000Z-120625T2000Z/
NORTHAMPTON VA-
406 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORTHAMPTON COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3744 7566 3735 7571 3729 7577 3723 7579
3716 7585 3734 7596 3740 7578 3739 7577
3741 7572 3742 7573
TIME...MOT...LOC 1950Z 313DEG 15KT 3741 7569 3734 7591
$$
ESEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:55 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 25, 1:55 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
155 PM EDT MON JUN 25 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS THE MID ATLANTIC
MONDAY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION FOR THE MIDDLE OF THE WEEK. A STRONG UPPER LEVEL RIDGE BUILDS
IN FROM THE WEST LATER IN THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE STORMS HAVE ALREADY DEVELOPED INTO A LINE SEGMENT THIS
MORNING OVER THE MD EASTERN SHORE CAUSING WIND DAMAGE. THIS IS
LIKELY A SIGN OF THINGS TO COME FOR TODAY AS A VIGOROUS COLD FRONT
DROPS SOUTH ACROSS THE REGION. MODIFIED SOUNDINGS THIS AFTERNOON
SUGGEST CAPE BETWEEN 2500-3000 J/KG WITH PWAT AROUND 1.5 AND
RELATIVELY STEEP MID LEVEL RATES. FREEZING LEVEL IS AROUND 12KFT
WHICH IS 3KFT LOWER THAN THE SEVERE WEATHER LAST FRIDAY SUPPORTING
HAIL AND WIND. SHEAR IS BETTER WITH THIS EVENT ALLOWING STORMS TO
BETTER ORGANIZE INCREASING WIND DAMAGE POTENTIAL. THIS COMBINED WITH
THE BETTER FORCING FROM THE COLD FRONT AND HEATING WILL ALLOW THE
STORMS TO DEVELOP INTO LINE SEGMENTS THIS AFTERNOON. THE FRONT WILL
REACH AREAS NORTH OF RIC AROUND 16Z-18Z...CENTRAL VA AND SBY AROUND
18Z-20Z AND SOUTHEAST VA BY 00Z. THE FASTER MOVING STORMS SHOULD
LIMIT FLOODING POTENTIAL BUT PERIODS OF HEAVY RAIN CAN BE EXPECTED.
GIVEN THE CAPE FROM -10 TO -30 DEGREES EXPECT SOME INTENSE LIGHTNING
FROM THE STRONGER STORMS SIMILAR TO LAST FRIDAY. THE BEST POTENTIAL
FOR SEVERE WEATHER IS ALONG AND EAST OF I-95 WHERE PWAT WILL BE
HIGHER BUT A FEW SEVERE STORMS ARE STILL POSSIBLE WEST OF I95. HIGH
TEMPERATURES TODAY SHOULD RANGE FROM THE MID 80S OVER THE LOWER MD
EASTERN SHORE...TO THE LOW 90S ELSEWHERE.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TUESDAY AND THEN
SETTLES FROM THE CUMBERLAND PLATEAU TO THE CAROLINA COAST
WEDNESDAY...UNDERNEATH DRY MID-LEVEL NW FLOW. THIS WILL BRING
SUNNY/CLEAR CONDITIONS TUESDAY AND WEDNESDAY ALONG WITH COMFORTABLE
CONDITIONS FOR LATE JUNE. HIGH TEMPERATURES WILL LIKELY RANGE FROM
THE UPPER 70S OVER THE EASTERN SHORE...TO THE LOW 80S OVER THE
PIEDMONT TUESDAY...WITH DEWPOINTS POTENTIALLY FALLING INTO THE
MID/UPPER 40S TUESDAY AFTERNOON. A WARMING TREND BEGINS WEDNESDAY AS
SURFACE HIGH PRESSURE DROPS SOUTH OF THE AREA...BUT STILL
COMFORTABLE OVERALL WITH HIGH TEMPERATURES IN THE MID 80S AND
DEWPOINTS IN THE 50S. LOW TEMPERATURES WEDNESDAY MORNING SHOULD BE
PLEASANTLY COOL WITH READINGS RANGING FROM THE MID 50S TO LOW 60S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE BEGINNING OF THE LONG TERM PERIOD IS DOMINATED BY A FLAT RIDGE
THAT BUILDS EASTWARD INTO THE MID ATLANTIC STATES. THIS WILL
PROVIDE MOSTLY DRY WEATHER...BUT LOTS OF HEAT. EXPECT TO SEE
TEMPERATURES CLIMB INTO THE UPPER 90S TO LOW 100S FRIDAY AND
SATURDAY...WITH HEAT INDEX VALUES OF 100 TO 105 AS DEW POINTS FALL
DURING PEAK MIXING TIMES IN THE AFTERNOON. A WEAK FRONTAL
BOUNDARY MOVES THROUGH THE GREAT LAKE STATES THU INTO FRI...BEFORE
STALLING NORTH OF THE REGION OVER THE WEEKEND. THE COMBINATION OF
THE STALLED FRONT...THE LEE SIDE TROUGH AND SEA BREEZE BOUNDARIES
COULD PRODUCE SOME AFTERNOON AND EVENING CONVECTION...BUT EXPECT
THAT WITH THE DRY AIR ASSOCIATED WITH THE RIDGE THAT THE STORMS
WOULD BE ISOLATED.
FOR SUNDAY INTO MONDAY...THE RIDGE BEGINS TO BREAK DOWN AND THE
HEAT MAY BACK OFF A LITTLE...BUT THERE IS MORE UNCERTAINTY IN THIS
PART OF THE FORECAST AS THE MODELS STRUGGLE TO HANDLE WHERE TS
DEBBY WILL GO. FOR NOW HAVE ALLOWED A BIT MORE CLOUD COVER OVER
THE SERN PART OF THE CWA BASED ON DEBBY HEADING THROUGH THE SW
ATLANTIC LATE IN THE PERIOD. BUT WILL HAVE TO MONITOR OVER THE
NEXT SEVERAL DAYS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COLD FRONT WILL BE CROSSING THE REGION FROM NW TO SE OVER THE NEXT 6
TO 10 HOURS. SCTD TSTMS WILL ACCOMPANY FRONT AS IT TRACKS SEWD
THROUGH KSBY/KRIC. MOST EXTENSIVE TSTM ACTIVITY LOOKS TO SOUTH AND
EAST OF KRIC...INCLUDING KPHF...KORF AND KECG. ONCE FRONT AND
ASSOCIATED TSTMS CLEAR AREA...VFR CONDITIONS WILL PREVAIL THROUGH AT
LEAST WEDNESDAY...AS HIGH PRESSURE BUILDS INTO REGION. WINDS WILL BE
GUSTY WITH...AND A FEW HOURS AFTER...COLD FRONT PASSES...THEN AGAIN
IN THE 12Z-18Z TIME FRAME TUESDAY.
DRIER CONDITIONS FOLLOW THE FRONTAL PASSAGE AND VFR SHOULD PREVAIL
THROUGH MID WEEK.
&&
.MARINE...
MADE SOME CHANGES TO PREVIOUS FORECAST TO SPEED UP FRONTAL
PASSAGE BY 2 TO 3 HOURS BASED UPON 06Z NAM AND LOCAL WRF MODELS
RUNS. HAVE ALSO INCREASE WINDS A BIT...ESPECIALLY ON THE BAY. IN
ADDITION...HAVE STARTED SCA EARLIER DUE TO THE REASONS ABOVE.
THERE WILL BE A RAPID TRANSITION TO NORTHERLY WINDS FROM NORTH TO
SOUTH OVER THE CHESAPEAKE BAY...WITH AREAS NEAR SMITH POINT SEEING
THE TRANSITION BY 22-23Z. SIGNIFICANT INCREASES IN NORTHERLY WINDS
WILL REACH THE MOUTH OF THE BAY AROUND 00Z.
PREVIOUS DISCUSSION...WINDS INCREASE TO SCA CONDITIONS MONDAY
NIGHT ONCE PRESSURE GRADIENT INCREASES ALONG WITH MORE EFFECTIVE
COLD AIR ADVECTION OVER THE WATERS. THIS HAPPENS ROUGHLY AROUND
MIDNIGHT OR SHORTLY AFTER. TRIED TO GIVE THE SCA A COUPLE HOURS OF
CUSHION WITH CONDITIONS FORECAST TO BEGIN WITHIN 2 TO 4 HOURS OF
THE ADVISORY. SCA MAINLY FOR WINDS OVER INLAND WATERS AND SEAS IN
THE COASTAL WATERS. WINDS TURN TO MAINLY NORTHERLY WHICH SHOULD
PROVIDE THE FETCH NEEDED FOR 5 FOOT SEAS. SCA ENDS AROUND MIDDAY
TUESDAY.
WINDS DIMINISH TUESDAY AND ARE FORECAST TO REMAIN BELOW SCA THROUGH
THE REST OF THE WEEK. WIND SPEEDS DECREASE TO 15 KT TUESDAY
AFTERNOON AND EVENING BACKING TO MORE WESTERLY. WEST WINDS OF 10 TO
15 KT PERSIST THROUGH WEDNESDAY AND INTO THURSDAY...BUT A SHIFT TO
THE SE WITH THE SEA-BREEZE IS POSSIBLE THU AFTERNOON/EVENING WITH
WEAK SYNOPTIC FLOW.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT
TUESDAY FOR ANZ634-654-656-658.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO NOON EDT
TUESDAY FOR ANZ635.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EDT
TUESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY
FOR ANZ633-650-652.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
TUESDAY FOR ANZ638.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ESS
AVIATION...WRS
MARINE...LSA/WRSHazardous weather outlook, Jun 25, 1:07 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 107 PM EDT MON JUN 25 2012 MDZ021>025-VAZ048-049-060>100-261715- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-261715- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- 107 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION THIS EVENING AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE LIGHTNING...DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-261715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-654-656-261715- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ658-261715- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 107 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION THIS EVENING AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE LIGHTNING...DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ636-637-261715- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-261715- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-261715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-261715- CURRITUCK SOUND- 107 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION THIS EVENING AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE LIGHTNING...DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ638-261715- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 107 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 3:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
308 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG HICKORY HAVEN 37.66N 77.67W
06/25/2012 GOOCHLAND VA BROADCAST MEDIA
NUMEROUS TREES DOWN HIGHWAY 288 AND WEST BROAD ST.
&&
EVENT NUMBER AKQ1200349
JOLocal storm report, Jun 25, 3:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 ENE ERIN SHADES 37.65N 77.58W
06/25/2012 HENRICO VA PUBLIC
SEVERAL LARGE TREES DOWN WITH ROOF OFF CORPORATE
BUILDING IN INNSBROOK CORPORATE CENTER.
&&
EVENT NUMBER AKQ1200352
MINNICKSpecial weather statement, Jun 25, 3:10 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT MON JUN 25 2012
VAZ060-061-066>070-080-081-252000-
AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-LUNENBURG VA-
NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-
310 PM EDT MON JUN 25 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AMELIA...CITY OF
PETERSBURG...EASTERN PRINCE EDWARD...NORTH CENTRAL LUNENBURG...
NORTHERN DINWIDDIE...NOTTOWAY...SOUTHERN CUMBERLAND...SOUTHERN
POWHATAN...WEST CENTRAL PRINCE GEORGE AND WESTERN CHESTERFIELD
COUNTIES...
AT 304 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
POCAHONTAS STATE PARK TO SCOTTS FORK TO GRAYS SIDING...MOVING SOUTH
AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR STODDERT AROUND 320 PM...MATOACA AROUND 330 PM...
PETERSBURG AROUND 340 PM...PRINCE EDWARD LAKE AROUND 350 PM AND
BLACKSTONE AROUND 400 PM.
LAT...LON 3751 7834 3750 7777 3718 7735 3703 7832
3741 7842
FORECASTER: JBILLETLocal storm report, Jun 25, 3:14 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
314 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST MONTROSE 37.52N 77.38W
06/25/2012 E70 MPH HENRICO VA TRAINED SPOTTER
TREES DOWN AT CHARLES CITY ROAD AND WILLIAMSBURG ROAD.
&&
EVENT NUMBER AKQ1200353
MINNICKSpecial weather statement, Jun 25, 3:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EDT MON JUN 25 2012
MDZ023>025-VAZ099-252015-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-
316 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS MOVING TOWARD CHINCOTEAGUE...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTHEAST OF CHINCOTEAGUE TO
POCOMOKE CITY...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...CHINCOTEAGUE AROUND 350 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40
MPH...AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON
ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
LAT...LON 3787 7534 3785 7537 3787 7541 3809 7563
3811 7528 3807 7528 3798 7542 3795 7541
3795 7538 3797 7534 3800 7534 3801 7529
3810 7524 3812 7518
WRSLocal storm report, Jun 25, 3:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
318 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG ACCA 37.58N 77.46W
06/25/2012 CITY OF RICHMOND VA 911 CALL CENTER
DAMAGE IS BEING REPORTED AT THE RICHMOND DIAMOND. ROWS
OF SEATS HAVE BEEN BLOWN AROUND AND A WALL IS LEANING
NEAR COLLAPSE.
&&
EVENT NUMBER AKQ1200354
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:04 AM EDT | Small Craft Advisory | AKQ | 36 hr | |
| Jun 25, 8:45 AM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 25, 10:28 AM EDT | Special Marine Warning | AKQ | 92 min | |
| Jun 25, 12:05 PM EDT | Special Marine Warning | AKQ | 85 min | |
| Jun 25, 12:54 PM EDT | Special Weather Statement | AKQ | Louisa | 51 min |
| Jun 25, 1:18 PM EDT | Special Weather Statement | AKQ | Northumberland | 42 min |
| Jun 25, 1:29 PM EDT | Special Marine Warning | AKQ | 76 min | |
| Jun 25, 1:44 PM EDT | Special Weather Statement | AKQ | Louisa | 31 min |
| Jun 25, 1:48 PM EDT | Special Weather Statement | AKQ | Richmond | 57 min |
| Jun 25, 1:51 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Hanover, Louisa | 39 min |
| Jun 25, 1:52 PM EDT | Special Weather Statement | AKQ | Lancaster | 23 min |
| Jun 25, 2:18 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Jun 25, 2:23 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan and 1 more | 52 min |
| Jun 25, 2:28 PM EDT | Tornado Warning | AKQ | Goochland, Hanover, Louisa, Powhatan | 32 min |
| Jun 25, 2:29 PM EDT | Special Marine Warning | AKQ | 91 min | |
| Jun 25, 2:37 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jun 25, 2:44 PM EDT | Tornado Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, City of Richmond | 31 min |
| Jun 25, 2:57 PM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Powhatan | 48 min |
| Jun 25, 3:01 PM EDT | Special Weather Statement | AKQ | Northampton | 59 min |
| Jun 25, 3:03 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Goochland, Henrico, Powhatan, Prince George and 3 more | 32 min |
| Jun 25, 3:10 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, City of Petersburg | 50 min |
| Jun 25, 3:15 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Hanover, Henrico, James City, New Kent | 45 min |
| Jun 25, 3:23 PM EDT | Special Marine Warning | AKQ | 82 min | |
| Jun 25, 3:28 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jun 25, 3:28 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry | 47 min |
| Jun 25, 3:33 PM EDT | Special Marine Warning | AKQ | 74 min | |
| Jun 25, 3:34 PM EDT | Special Marine Warning | AKQ | 75 min | |
| Jun 25, 3:47 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Isle of Wight, James City, New Kent, Prince George and 4 more | 43 min |
| Jun 25, 3:53 PM EDT | Special Weather Statement | AKQ | Prince Edward | 52 min |
| Jun 25, 3:54 PM EDT | Special Marine Warning | AKQ | 44 min | |
| Jun 25, 4:00 PM EDT | Special Marine Warning | AKQ | 41 min | |
| Jun 25, 4:04 PM EDT | Special Marine Warning | AKQ | 86 min | |
| Jun 25, 4:22 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Surry, York, City of Chesapeake, City of Hampton and 6 more | 53 min |
| Jun 25, 4:26 PM EDT | Special Weather Statement | AKQ | Northampton | 64 min |
| Jun 25, 4:29 PM EDT | Special Weather Statement | AKQ | Brunswick | 46 min |
| Jun 25, 4:36 PM EDT | Special Marine Warning | AKQ | 84 min | |
| Jun 25, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 2 more | 65 min |
| Jun 25, 5:20 PM EDT | Special Marine Warning | AKQ | 115 min | |
| Jun 25, 5:29 PM EDT | Special Weather Statement | AKQ | Greensville, City of Emporia | 46 min |
| Jun 25, 5:41 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.